Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 7, 2021, 4:26 PM EDT for Lake County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 7, 2021, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS82 KMLB 072026
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jul 7 2021
FLZ044-045-144-072100-
Northern Lake County-Orange-Southern Lake County-
426 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Tavares, moving
northeast at 30 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills and Zellwood.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2896 8174 2896 8166 2901 8166 2901 8138
2900 8138 2865 8163 2867 8186
TIME...MOT...LOC 2026Z 219DEG 27KT 2877 8171
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:24 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 7, 4:24 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 424 PM EDT Wed Jul 7 2021 .DISCUSSION... Currently-Tonight... Tropical Storm Elsa is currently moving away from east-central Florida with surface analysis charts showing it located over northeast Florida with min central pressure of 1002mb moving north at 14mph with max sustained winds of 50mph. Scattered showers and storms have finally developed across parts of the Space Coast - mainly west of I-4. Daytime heating should continue to enhance precipitation development with plenty of residual moisture and an unstable atmosphere, in conjunction with local sea breeze interactions. Once we reach sunset, showers and storms are expected to gradually diminish as Elsa will be far enough away from the region. Any storms that develop this afternoon/evening will have the potential to produce gusty winds, flooding, and heavy rainfall with a secondary threat for a brief tornado. The greatest threat for any flooding will be along and west of I-4 where they have received persistent rainfall over the last couple of days. Overnight, rain will come to an end as Elsa exists the region. The area will dry out and cloud cover is forecast to gradually decrease overnight. Low temperatures will reach the low- to-mid 70s overnight. Thursday-Thursday Night... (previous discussion) As Elsa continues its northward track through the Carolinas and points further northward, deep moisture continues across the FL peninsula. The pressure gradient will be weak with light southerly flow. Both east/west coast sea breezes will collide late in the day across the eastern peninsula. Storm steering flow will range from southerly 5kts across the south to SWRLY 10 kts Osceola- Brevard northward. Likely showers/storms should stack up across the eastern peninsula late afternoon/evening, eventually pushing off of the east coast and across the local coastal waters. Highs U80s to L90s. Lows L-M70s, perhaps a few U70s across the barrier islands. Friday-Wednesday... (previous discussion)Low-level ridging builds back into the area through the weekend and further northward late Sun into early next week. The pressure gradient remains relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. Aside from 50- 60pct PoPs for Fri-Sun, see no reason to differentiate from the current 40-50pct already in the grids/zones for Mon-Wed. Storm steering flow remains fairly weak so a likely late day collision of sea breezes across the interior where PoPs may eventually realize highest. A deeper easterly flow next week will favor convective activity over the western peninsula in the late afternoon/evening by Mon-Wed. Models hinting at some drier air moving into the area early next week and will see if this has any affects on storm coverage. Highs near normal in the U80s to L90s and nightly mins in the 70s. && .AVIATION...As Elsa moves away, drier air moved into east central FL. A rainband is sliding east and will impact KLEE after 07/18z reducing visibilities. TAFs were updated to eliminate tempos as nothing else is being observed on radar. Short term models indicate some development of SHRA with a few TSRA this afternoon but confidence is low. Kept the VCTS mention to address this possibility. VFR returning overnight and Thu morning with a few occurrences of MVFR cigs. VCTS possible Thu afternoon. && .MARINE... Currently-Tonight... S/SE winds 15-20 knots will continue across the Atlantic waters building seas slightly to 3-4 ft. A strong longshore current will be present along the east coast through this evening. Mariners should use extreme caution and be aware of quick moving thunderstorms across the Atlantic waters. Thursday-Thursday Night... (previous discussion) Elsa, over the Carolinas, will continue a northerly track away from the region. General southerly (SSW- SSE) winds and the pressure gradient relaxes a bit with wind speeds averaging 10-15 kts. Deep moisture over the area still with an offshore storm steering flow, we should see a high coverage of offshore-moving showers and storms late in day/evening. Seas 2-3 ft and locally higher invof storms. Friday-Sunday... (previous discussion)Low-level ridging builds back into the area through the weekend and perhaps a little northward by late Sun. The pressure gradient remains relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. Seas will remain generally 2-3 ft with southerly (SSE- SSW) winds through the period. Wind speeds generally 5-11 kts. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 74 89 / 40 50 10 50 MCO 75 90 74 91 / 30 50 10 60 MLB 76 90 76 89 / 20 40 30 50 VRB 76 91 74 90 / 20 40 30 60 LEE 75 88 74 90 / 40 50 10 60 SFB 75 90 75 91 / 30 50 10 60 ORL 75 91 76 91 / 30 50 10 60 FPR 76 91 74 90 / 20 40 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Negron/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 7, 11:28 AM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Melbourne FL 1128 AM EDT Wed Jul 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1128 AM EDT Wed Jul 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Moisture and instability remaining over east central Florida today will aid in the development of a few thunderstorms through this afternoon. These will move to the north and northeast at around 20 mph and will produce gusty winds up to 40 mph, lightning strikes and heavy rainfall. A brief tornado or two could be possible as well. .FLOOD IMPACT... As Elsa moves northward and away from the local area, additional heavy showers and thunderstorms could produce rainfall amounts of 1 to 2 inches and up to 4 to 6 inches in isolated spots if multiple rounds of heavy rain occurs. Minor flooding will be possible in areas prone to flooding and people should be prepared to take action should flooding develop. .RIP CURRENT IMPACT... South to southeast winds will produce a strong longshore current along the Atlantic coast today. The surf zone will be especially dangerous near piers and jetties due to the strong northward flowing current. A moderate risk of dangerous rip currents will be present at all east central FL beaches today. Use caution if entering the surf zone. .MARINE THUNDERSTORM GUST IMPACT... Strong thunderstorms today and this evening will be capable of producing gusty winds of 35 knots or greater across the Atlantic and intracoastal waters as well as inland lakes. Mariners should seek safe harbor when storms threaten. .WIND AND SEA IMPACT... Southeast to south winds of 15 to 20 knots will lead to poor conditions for small craft operators today across the local Atlantic waters. Operators of small craft should exercise caution. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. As Elsa pulls away from the area tonight a return to normal summertime convection will resume, with scattered to numerous showers and lightning storms expected each afternoon into early next week. A moderate risk of rip currents will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Negron
In the hours before
Local storm report, Jul 7, 12:42 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1242 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST 5 S OKAHUMPKA 28.68N 81.89W
07/07/2021 M47 MPH Lake FL MESONET
A UF FAWN STATION IN OKAHUMPKA REPORTED A WIND OF 23
MPH/20 KT AND A WIND GUST OF 47 MPH/41 KT.
&&
KNSpecial weather statement, Jul 7, 4:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jul 7 2021
FLZ044-045-144-072100-
Northern Lake County-Orange-Southern Lake County-
426 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Tavares, moving
northeast at 30 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Eustis, Tavares, Mount Dora, Howey-In-the-hills and Zellwood.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2896 8174 2896 8166 2901 8166 2901 8138
2900 8138 2865 8163 2867 8186
TIME...MOT...LOC 2026Z 219DEG 27KT 2877 8171
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:16 AM EDT | Tornado Warning | MLB | Lake | 18 min |
| Jul 7, 8:12 AM EDT | Special Marine Warning | MLB | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.